How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Karel1 Your Own Question
Karel1
Karel1, Certified Respiratory Therapist
Category: Health
Satisfied Customers: 565
Experience:  Have suffered with Narcolepsy a sleeping disorder over 30 years,specializes in asthma ,COPD
24118
Type Your Health Question Here...
Karel1 is online now
A new question is answered every 9 seconds

Ive been dealing with pain starting at my left side, with

Customer Question

I've been dealing with pain starting at my left side, with sever pain in my buttocks, radiating down my leg into my cafe down to my ankle, which it feels like my ankle is broke, into my foot. I'm not able to sit, stand or walk for very long. The more I move, the pain gets more intense. I have already had a lumbar lamy to the L4-L5. The pain I had before surgery never went away. Actually its more intense. My surgeon sent me to a pain center to have an injection in the spine root, that didn't work. Now he want me to get another injection at the S-1. This all started in February when my orthopedic doctor gave me an injection in my left hip bursa. As soon as the PA gave me the ultrsound guided injection, pain just shot down my leg into my foot immediately, it never let up since. The pain a little above my left side feels like a vice. I've had 2 epidural's, razanotomy, lumbar surgery, injection to my spinal root witj the S-1 injection coming up. Surgeon thinks mu pain might be coming from my hip and ordered ian MRI of my hip. When I went for the MRI I couldn't stay in for more than 10 min. because the sever pain in my buttocks radiated down my leg that I couldn't stay still because the pain was so sever. The pain medications do nothing for me, they already have me on muscle relaxers and Neurontin which they are not helping either. What is your suggestion (s) of what's going on? My repeat MRI after surgery states hemilaminectomy L5-S1 with granulation tissue epidural. L3-L-4 retrolistheses.
I had surgery in April and it's now July and I'm not any better, actually worse which is so frustrating.
Submitted: 3 years ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 3 years ago.

Hello Marie,
I am Dr. Arun and will be helping you today.

What did your nerve conduction velocity study (NCV) and electromyography (EMG) show?


Customer: replied 3 years ago.

I didn't have those test

Customer: replied 3 years ago.

i didn't have those studies

Expert:  Dr. Arun Phophalia replied 3 years ago.
Hello Marie,

These tests are done for nerve evaluation.

Have you consulted an MD in physical medicine and rehabilitation?
Customer: replied 3 years ago.

yes, i've tried PT, but made my pain worse.

Expert:  Dr. Arun Phophalia replied 3 years ago.
Hello,

There is a possibility that the bursa injection has trickled to the nerve which caused the pain going up to the foot. This may have caused injury to the nerve and resultant continuous pain not responding the any therapy. This may take almost 6 months or more to recover. Meanwhile following collectively may help;

1) Physical therapy and occupational therapy, plays an important role in functional restoration.

 

2) Recreational therapy; take part in pleasurable activities that help to decrease pain.

 

3) Vocational therapy; provide work capacities and targeted work hardening.

 

4) Sympathetic blocks

 

5) Bier block (intravenous regional block)

 

6) Continuous epidural infusion

 

7) Spinal cord stimulator

 

8) Baclofen pump; Intrathecal infusion (Intrathecal bupivacaine infusion or Morphine pump are the other alternatives)

 

9) Acupuncture

 

10) Relaxation techniques; associated with the above treatment.

 

11) Biofeedback training

 

You may continue to consult following specialists;

 

a) Pain management physician

b) MD in physical medicine and rehabilitation



Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

 

We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply."

Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.
Expert:  Karel1 replied 3 years ago.

This is just a thought, but I have been going thru same thing for 3 months finally pain management doctor injected sacroiliac joint, which the pain can be mistaken for lumbar and its caused by this joint. Sacroillitis. And I had nerve ablation , rhizotomy of the sacroiliac joint, which unfortunately now from all the steroid procedures it lowered my resistance and I GO SHINGLES, but the back is so better. Just a thought to look into. However the expert above also is right about the possiblility of the serum from the procedures leaking out of the joint.